Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 10, 2015, 7:33 PM MDT for 26 counties in Nebraska. It took effect at Oct 11, 2015, 11:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2015, 7:33 PM MDT (01:33 UTC)
- In effect from
- Oct 11, 2015, 11:00 AM MDT
- Expired
- Oct 11, 2015, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 3:25 PM MDT | NON-TSTM WND GST 48 | 1 S Valentine, NE | VALENTINE ASOS RECORDED A PEAK GUST OF 55 MPH. |
| Oct 11, 3:25 PM MDT | NON-TSTM WND GST 55 | 1 S Valentine, NE | VALENTINE ASOS RECORDED A PEAK GUST OF 55 MPH. |
| Oct 11, 4:22 PM MDT | NON-TSTM WND GST 51 | 7 Nw Ainsworth, NE | AINSWORTH AWOS RECORDED A PEAK WIND GUST OF 51 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS83 KLBF 110133 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CDT SAT OCT 10 2015 ...CRITICAL FIRE DANGER PROBABLE SUNDAY AFTERNOON... .HIGH TEMPERATURES ON SUNDAY AFTERNOON WILL REACH THE UPPER 80S TO MID 90S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY 20 FOOT WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY AFTERNOON...SOUTH OF AN ADVANCING COLD FRONT. SOME BRIEF GUSTS UP TO 35 MPH ARE POSSIBLE DURING THE LATE AFTERNOON HOURS AS WELL. THE COMBINATION OF TEMPERATURES IN THE 90S...LOW RELATIVE HUMIDITY AND GUSTY WINDS...WILL LEAD TO CRITICAL FIRE DANGER SUNDAY AFTERNOON. NEZ204-206-208>210-219-111545- /O.UPG.KLBF.FW.A.0008.151011T1700Z-151012T0000Z/ /O.NEW.KLBF.FW.W.0017.151011T1700Z-151012T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS- 833 PM CDT SAT OCT 10 2015 /733 PM MDT SAT OCT 10 2015/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEZ204...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR. IN NEZ206...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST. IN NEZ208... FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST. IN NEZ209...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. IN NEZ210...FIRE WEATHER ZONE 210 FRENCHMAN BASIN. IN NEZ219...FIRE WEATHER ZONE 219 LOESS PLAINS. * 20 FOOT WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES WHICH MAY DEVELOP HAVE THE POTENTIAL TO SPREAD QUICKLY AND EXHIBIT ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && MOLDAN/JACOBS $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
557 WWUS83 KLBF 110931 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 431 AM CDT SUN OCT 11 2015 ...CRITICAL FIRE DANGER PROBABLE THIS AFTERNOON INTO THE EARLY EVENING HOURS... .HIGH TEMPERATURES ON SUNDAY AFTERNOON WILL REACH THE UPPER 80S TO MID 90S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY 20 FOOT WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY AFTERNOON... SOUTH OF AN ADVANCING COLD FRONT. SOME BRIEF GUSTS UP TO 35 MPH ARE POSSIBLE DURING THE LATE AFTERNOON HOURS AS WELL. THE COMBINATION OF TEMPERATURES IN THE 90S...LOW RELATIVE HUMIDITY AND GUSTY WINDS...WILL LEAD TO CRITICAL FIRE DANGER SUNDAY AFTERNOON. NEZ204-206-208>210-219-120200- /O.CON.KLBF.FW.W.0017.151011T1700Z-151012T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS- 431 AM CDT SUN OCT 11 2015 /331 AM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEZ204...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR. IN NEZ206...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST. IN NEZ208... FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST. IN NEZ209...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. IN NEZ210...FIRE WEATHER ZONE 210 FRENCHMAN BASIN. IN NEZ219...FIRE WEATHER ZONE 219 LOESS PLAINS. * 20 FOOT WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES WHICH MAY DEVELOP ARE LIKELY TO SPREAD QUICKLY AND EXHIBIT ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && MOLDAN/JACOBS/CLB $$ HTTP://WEATHER.GOV/LBF
140 WWUS83 KLBF 120203 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 903 PM CDT SUN OCT 11 2015 NEZ204-206-208>210-219-120315- /O.EXP.KLBF.FW.W.0017.000000T0000Z-151012T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS- 903 PM CDT SUN OCT 11 2015 /803 PM MDT SUN OCT 11 2015/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... WITH RISING RELATIVE HUMIDITIES AND DECREASED WINDS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 10, 5:56 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 10, 5:56 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 PM CDT SAT OCT 10 2015 .SYNOPSIS... ISSUED AT 245 PM CDT SAT OCT 10 2015 A FAST MOSTLY ZONAL FLOW ALOFT HAS TAKEN HOLD WHICH WILL GRADUALLY AMPLIFY AND BECOME NORTHWESTERLY NEXT WEEK. THE NORTHWEST FLOW ALOFT PULL COOLER AIR FROM CANADA SOUTHWARD AND REPLACE ABOVE NORMAL TEMPERATURES SUNDAY THROUGH WEDNESDAY WITH NEAR NORMAL TEMPERATURES THURSDAY THROUGH SATURDAY. THE FAST MOVING WEATHER SYSTEMS ARE RAPIDLY DRYING OUT THE ATMOSPHERE. NO RAINFALL IS EXPECTED DURING THE NEXT 7 DAYS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 245 PM CDT SAT OCT 10 2015 THE TEMPERATURE FORECAST SUNDAY FOLLOWS A BLEND OF THE BIAS CORRECTED MAV...MET AND ECS GUIDANCE FOR HIGHS IN THE 80S TO MID 90S. THIS STRATEGY APPEARS TO BE WORKING THIS AFTERNOON AS HOURLY FORECAST TEMPERATURES ARE CLOSE TO THE OBSERVED READINGS. THE MODEL SOUNDINGS SUGGEST A SUPER ADIABATIC LAPSE RATE WOULD HAVE TO DEVELOP NEAR THE SFC TO GET CLOSE TO THE GUIDANCE AND WE WILL SEE IF THAT MATERIALIZES THIS AFTN. OTHERWISE THE TEMPERATURE FORECAST COULD BE A FEW DEGREES TO WARM. THE MIN TEMPERATURE FORECAST TONIGHT USES THE SAME STRATEGY AS THE MAX TEMPERATURE FORECAST PRODUCING LOWS IN THE UPPER 40S TO MID 50S. LIGHT WINDS DEVELOP TONIGHT BUT INCREASE SUNDAY AFTN TO 25 MPH. GUSTS TO 35 MPH SEEM LIKELY ACROSS WRN NEB. THESE STRONGER WINDS WOULD LIKELY DEVELOP AS TEMPERATURES WARM LATE IN THE AFTN AND A COLD FRONT APPROACHES FROM THE NORTH. OTHERWISE...CLEAR OR MOSTLY CLEAR SKIES CONTINUE TONIGHT AND SUNDAY. FIRE WEATHER...THE GFS IS LEADING THE PACK WITH THE DRY AIR MOVING IN FROM THE CNTL HIGH PLAINS THIS AFTERNOON AND SUNDAY. THE MODEL IS KNOWN FOR DEEP MIXING BUT APPEARS TO BE OVERDOING IT THIS AFTN. SO A BLEND OF GFS AND OTHER MODELS WAS USED FOR THE DEW POINTS SUNDAY. TONIGHT...THE FORECAST WILL GET IN RANGE OF THE RAP AND HRRR MODELS WHICH RUN OUT TO 18 HRS. THIS WILL PRODUCE A MORE ACCURATE FORECAST. THE MODEL BLEND USED TODAY EFFECTIVELY NUDGES THE PREVIOUS FORECAST TOWARD A DRIER SOLUTION SUGGESTING HIGHER CONFIDENCE IN CRITICAL FIRE DANGER SUNDAY AFTN. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 245 PM CDT SAT OCT 10 2015 WITH HIGH PRESSURE AT THE SURFACE ON THE HIGH PLAINS AND A RIDGE ALOFT OVER THE ROCKIES...IT WILL BE DIFFICULT TO GET A MOIST TRAJECTORY INTO THE AREA. THUS...AS THE FRONT GOES ON THROUGH THE STATE SUNDAY EVENING...NO PRECIPITATION IS EXPECTED. TEMPERATURES... HOWEVER...WILL BE AS MUCH AS 25 DEGREES COOLER ON MONDAY. EVEN THOUGH TEMPERATURES WILL BE MUCH LOWER MONDAY...DEWPOINTS WILL BE IN THE 20S AND LOWER 30S...ALSO QUITE LOW. THEREFORE...RELATIVE HUMIDITY WILL BE 15 TO 20 PERCENT IN THE WESTERN SANDHILLS... SOUTHWEST NEBRASKA AND THE PANHANDLE AND 20 TO 30 PERCENT IN CENTRAL AND NORTH CENTRAL NEBRASKA. FOR SUNDAY NIGHT AND EARLY MONDAY...TEMPERATURES IN THE NORTHWEST SANDHILLS AND THE EASTERN PANHANDLE WILL BE IN THE 30S WITH TEMPERATURES IN THE 30S AGAIN MONDAY NIGHT AND EARLY TUESDAY OVER EVEN MORE OF THE SANDHILLS AND IN THE PLATTE RIVER VALLEY. USING A BLEND OF THE CURRENT FORECAST WITH THE BIAS-CORRECTED STATISTICAL OUTPUT FROM THE NAM AND GFS...EVEN THE COLDEST TEMPERATURES ARE EXPECTED TO BE ABOVE FREEZING. TEMPERATURES TUESDAY WILL BE WARMER THAN MONDAY. FOR THE REST OF THE FORECAST THROUGH THURSDAY...MILD DAYS AND SEASONABLY COOL NIGHTS ARE EXPECTED. THEN...FOR FRIDAY AND SATURDAY...HIGH TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL AVERAGES ARE LIKELY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 657 PM CDT SAT OCT 10 2015 WINDS WILL BE AN AVIATION CONCERN AS A STRONG COLD FRONT DROPS SOUTH INTO WESTERN AND NORTH CENTRAL NEBRASKA LATE SUNDAY AFTERNOON. NORTHWEST WINDS WILL QUICKLY INCREASE AFTER 17Z AND BECOME 29018G28KT AFT 19Z AND PERSIST THROUGH THE END OF THE TAF PERIOD FOR BOTH KLBF AND KVTN. && .FIRE WEATHER... ISSUED AT 330 PM CDT SAT OCT 10 2015 THE GFS IS LEADING THE PACK WITH THE DRY AIR MOVING IN FROM THE CNTL HIGH PLAINS THIS AFTERNOON AND SUNDAY. THE MODEL IS KNOWN FOR DEEP MIXING BUT APPEARS TO BE OVERDOING IT THIS AFTN. SO A BLEND OF GFS AND OTHER MODELS WAS USED FOR THE DEW POINTS SUNDAY. TONIGHT...THE FORECAST WILL GET IN RANGE OF THE RAP AND HRRR MODELS WHICH RUN OUT TO 18 HRS. THIS WILL PRODUCE A MORE ACCURATE FORECAST. THE MODEL BLEND USED TODAY EFFECTIVELY NUDGES THE PREVIOUS FORECAST TOWARD A DRIER SOLUTION SUGGESTING HIGHER CONFIDENCE IN CRITICAL FIRE DANGER SUNDAY AFTN. && .LBF WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NEZ204-206-208>210-219. && SYNOPSIS...CDC SHORT TERM...COLE LONG TERM...SPRINGER AVIATION...ROBERG FIRE WEATHER...CDC
Hazardous weather outlook, Oct 10, 4:10 PM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM CDT SAT OCT 10 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-112215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 510 PM CDT SAT OCT 10 2015 /410 PM MDT SAT OCT 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE DANGER IS PROBABLE SUNDAY AFTERNOON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH MINIMUM RELATIVE HUMIDITY 15 TO 20 PERCENT. WESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 25 MPH WILL ALLOW ANY FIRES WHICH MAY DEVELOP TO SPREAD QUICKLY. A STRONG COLD FRONT WILL SWEEP THROUGH NEBRASKA LATE SUNDAY AFTERNOON AND EVENING. THE FRONT HAS THE POTENTIAL TO PRODUCE WINDS GUST TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:32 PM MDT | High Wind Warning | LBF | Boyd, Brown, Cherry, Keya Paha | 101 min |
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.